Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 126, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2000, 9:17 PM CDT for Macon County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 9:17 PM CDT (02:17 UTC)
- Expired
- May 27, 2000, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Macon County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
693
WUUS53 KILX 280217
SVRSPI
ILC115-280300-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CDT SAT MAY 27 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MACON COUNTY IN CENTRAL ILLINOIS
* UNTIL 1000 PM CDT
* AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM 4 MILES WEST OF MACON...OR ABOUT 11 MILES
SOUTHWEST OF DECATUR...MOVING EAST AT 25 MPH. ALSO...ANOTHER
SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF MAROA.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
DECATUR
MOUNT ZION
FORSYTH
ARGENTA
LONG CREEK
OREANA
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 3976 8916 3967 8910 3968 8883 4005 8876
4006 8900
BYRD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:30 PM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 27, 2:30 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT SAT MAY 27 2000 SEVERAL PROBLEMS NEXT 48 HRS WITH MAINLY TEMPS...LOW CLOUDS...AND PRECIPITATION. CONCERNED ABOUT SOME SVR WEATHER ACROSS SOUTHERN AND EASTERN CWA NEXT 8 HRS. LATEST 18Z SFC ANALYSIS DEMONSTRATING SFC LOW ACROSS CENTRAL IOWA. SFC WARM FRONT WAS ACROSS NORTHERN ILLINOIS SOUTHEAST INTO THE OHIO VALLEY. SFC COLD FRONT EXTENDED FROM NORTH CENTRAL MISSOURI SOUTHWEST INTO THE RED RIVER VALLEY. SFC ANALYSIS SHOWS MID-UPPER 60S DEW POINTS IN PLACE ACROSS CWA. LATEST 18Z MSAS DEMONSTRATING AN INSTABILITY AXIS FROM QUINCY TO CHAMPAIGN WITH LI/S OF -2 TO -5. LATEST VISIBLE SATELLITE IMAGE DEMONSTRATED LOW CLOUDS ACROSS NORTHERN ILLINOIS...WITH PLENTY OF CU AND CS ACROSS CWA. OUTFLOW BOUNDARY WAS ALSO DETECTED IN AND NEAR THE TENNESSEE VALLEY REGION. LATEST WV SATELLITE IMAGE INDICATING DECENT S/W ACROSS GREAT LAKES REGION AND SEVERAL S/W EXTENDING FROM SOUTHERN CANADA SOUTH INTO WESTERN TEXAS. ANOTHER S/W WAS ALSO ACROSS PACIFIC NORTHWEST. LATEST 1913Z RADAR IMAGE DETECTING -SHRA DEVELOPING JUST EAST OF QUINCY AND OTHER ACTIVITY NEAR CHAMPAIGN. OTHER MORE WIDESPREAD ACTIVITY OVER SOUTHERN ILLINOIS. DEPENDING ON COVERAGE AT ZONE TIME WILL PROBABLY NOT PLACE POPS IN ZONES. GO WITH SCATTERED WORDING. MODELS WERE FAIRLY SIMILAR WITH THE MAIN FEATURES OF TROUGH MOVING ACROSS NEXT 24 HRS. ETA FORMS A H50 CUT OFF LOW BY 12Z SUN ACROSS NORTHERN ILLINOIS...THEN RIDGE AXIS MOVES TO CWA NEXT 48 HRS. SOME DIFFERENCES WERE ALSO NOTED...ESPECIALLY WITH HANDLING WITH SEVERAL S/W NEXT 48 HRS. PREFER MAINLY AN ETA SOLUTION. MODELS SHIFT HEAVY PRECIPITATION FURTHER SOUTH THIS RUN. OUTFLOW BOUNDARY IN TENNESSEE VALLEY TOOK AWAY MOST OF GOOD TSTM ACTIVITY AWAY FROM CWA THIS AFTERNOON. HOWEVER...BELIEVE WE WILL SEE SOME GOOD TSTM LATE THIS AFTERNOON INTO THE EVENING AS COLD FRONT SLAMS INTO THE WARM... UNSTABLE AIR IN PLACE ACROSS CWA. LIMITED FACTOR IS GOOD HEATING... HOWEVER DID HAVE SOME BREAKS THIS AFTERNOON. ETA PLACES (80-90%) 925MB RH ACROSS CWA BY 12Z SUN AND KEEPS IT ACROSS CWA BY 06Z MON AND THEN DRIES IT OUT OVER WESTERN AND CENTRAL CWA BY 12Z MON. ETA H85 TEMPS PLACES +14 TO +16 BY 00Z SUN...+08 TO +10 BY 12Z SUN... +10 BY 00Z MON...+15 TO +10 BY 12Z MON. ETA 305K ISENTROPIC LIFT INDICATING SOME ISENTROPIC LIFT THROUGH 12Z SUN ACROSS CWA. THEN AVN 300K ISENTROPIC SFC INDICATING SOME ISENTROPIC LIFT MONDAY NIGHT/TUESDAY MORNING ACROSS CWA. WILL BRING IN CHC OF SHS AND TSTM ACROSS CWA MONDAY NIGHT AND TUESDAY MORNING EAST. EXTENDED WILL INTRODUCE A CHANCE OF SHOWERS AND TSTM THROUGH THE EXTENDED. WILL NOT STRAY TOO FAR FROM GUIDANCE. GOING COOLER NUMBERS TONIGHT CLOSER TO FAN NUMBERS AND COOLER ON SUNDAY. PRELIMINARY NUMBERS FOR COORDINATION. SPI EB 055/070 053/082 059 13742 PIA EB 054/069 052/081 058 13742 DEC EB 056/070 053/082 059 13742 CMI EB 056/067 052/080 058 13743 MTO EB 057/070 053/082 058 13743 LWV EB 058/072 054/083 059 13743 .ILX... IL...NONE. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:46 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.